MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 5 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 5 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER
Model Number 75002703
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Joint Dislocation (2374); Inadequate Osseointegration (2646)
Date of Event 05/15/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, after a left tha had been performed on (b)(6) 2008, the patient experienced loosening of the femoral stem and a joint dislocation.A revision surgery was performed on (b)(6) 2014 to treat this adverse event.During this procedure, all the tha prosthesis construct was explanted and replaced with an unspecified system.The patient's health status is not known.This information was provided by the (b)(6), following a review of the data conducted in september 2021.
 
Additional Manufacturer Narrative
H3, h6: a total of 84 revision surgeries involving bicon-plus devices was reported by the uk national joint registry.140 complaints were opened accordingly.A review of the device history record (dhr), of the complaint history (chr), of the instruction for use (ifu), of the risk management file (rmr) and of past escalation (per) was performed.No relevant supporting clinical information was provided.Based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined.Based on the chr and dhr evaluation performed there is no indication that any failure to meet specification contributed to the reported events.The reported failure modes are outlined in the device instruction for use lit no 12.23 03/21.The occurrence and severity of the reported issues are in line with the risk plans.The root cause of the reported events was attributed to known inherent risks of the devices.No corrective actions have been initiated.

Brand Name
SL-PLUS STANDARD STEM 5 NON-CEMENTED
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14079994
Report Number9613369-2022-00083
Device Sequence Number19366708
Product Code KWY
UDI-Device Identifier07611996078671
UDI-Public07611996078671
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Model Number75002703
Device Catalogue Number75002703
Device Lot NumberF0804066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date05/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale